Alert archive / Michigan / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Sep 2, 2015, 8:24 AM CDT for Gogebic County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2015, 8:24 AM CDT (13:24 UTC)
- Expired
- Sep 2, 2015, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Gogebic County, MI
The radar
The Marquette radar (KMQT), 147 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
929
WGUS53 KMQT 021324
FFWMQT
MIC053-021630-
/O.NEW.KMQT.FF.W.0001.150902T1324Z-150902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
824 AM CDT WED SEP 2 2015
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 1130 AM CDT
* AT 822 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN SINCE 730 AM CDT. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARENISCO...WATERSMEET...POMEROY LAKE...THOUSAND ISLAND LAKE...
TAMARACK LAKE...LAKE GOGEBIC STATE PARK AND PRESQUE ISLE RESERVOIR.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4659 8975 4651 8974 4650 8972 4651 8945
4648 8936 4633 8936 4633 8899 4610 8899
4615 8912 4629 8987
$$
MRD1 follow-up statement
681
WGUS73 KMQT 021403
FFSMQT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
903 AM CDT WED SEP 2 2015
MIC053-021630-
/O.CON.KMQT.FF.W.0001.000000T0000Z-150902T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOGEBIC MI-
903 AM CDT WED SEP 2 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
SOUTHEASTERN GOGEBIC COUNTY...
AT 901 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO LOCALY 3.5 INCHES OF RAIN
HAVE ALREADY FALLEN SINCE 730 AM CDT ACROSS MUCH OF THE WARNED
AREA...WITH THE HEAVIEST RAINFALL GENERALLY SOUTH OF ROUTE 2. FLASH
FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARENISCO...WATERSMEET...POMEROY LAKE...THOUSAND ISLAND LAKE...
TAMARACK LAKE...LAKE GOGEBIC STATE PARK AND PRESQUE ISLE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4659 8975 4651 8974 4650 8972 4651 8945
4648 8936 4633 8936 4633 8899 4610 8899
4615 8912 4629 8987
$$
MRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:47 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 2, 6:47 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 747 AM EDT WED SEP 2 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 445 AM EDT WED SEP 2 2015 TWO FOCUSES FOR THE SHORT TERM TODAY...THE FOG TO START THE DAY AND THEN THE POTENTIAL FOR SHOWERS/THUNDERSTORMS OVER THE SOUTHWEST HALF OF THE CWA. A WARM AND MOIST AIR MASS REMAINS IN PLACE EARLY THIS MORNING...ESPECIALLY FOR EARLY SEPTEMBER STANDARDS...WITH 4AM TEMPERATURES IN THE LOW-MID 60S AND DEWPOINTS NEARLY IDENTICAL. THIS HAS LED TO FOG DEVELOPING THROUGH THE EVENING AND EARLY OVERNIGHT HOURS...WITH VISIBILITIES RANGING FROM 1/4MI TO 4MI. LOOKING AT WEBCAMS...THE AREAS OF DENSE FOG SEEM TO BE VERY PATCHY AND THAT MATCHES THE WAY SOME OF THE OBS HAVE BEEN BOUNCING UP AND DOWN. WITH THAT VARIABILITY...WILL NOT BE ISSUING A DENSE FOG ADVISORY FOR ANYWHERE IN THE U.P. BUT WILL CONTINUE TO MONITOR THROUGH THE MORNING. THIS FOG WILL CONTINUE THROUGH THE FIRST PART OF THE MORNING BEFORE BURNING OFF. AM WONDERING IF THE HIGH CLOUDS FROM UPSTREAM CONVECTION WILL SLOW THE DISSIPATION A BIT WHEN COMPARED TO THE LAST COUPLE OF DAYS SO DID DELAY IT SLIGHTLY. THE SECOND ITEM OF FOCUS HAS TO DO WITH THE CONVECTION OCCURRING UPSTREAM IN SOUTHERN MINNESOTA AND NOW EVEN MAKING IT INTO NORTHWEST WISCONSIN. THIS CONVECTION REALLY TOOK OFF LATE YESTERDAY EVENING IN RESPONSE TO A SHORTWAVE LIFTING NORTHEAST OUT OF NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA...ALONG WITH THE NOSE OF 850MB WARM AIR ADVECTION. THERE ARE TWO DIFFERENT SHORTWAVES AND THAT CAN BE SEEN WITH THE COVERAGE OF THE SHOWERS/THUNDERSTORMS...WITH A WEAKER WAVE FARTHER TO THE NORTHEAST FROM THE MAIN WAVE IN SOUTHERN MINNESOTA AND NORTHERN IOWA. THE NORTHERN WAVE IS ALSO HELPED BY A WEAK WARM FRONT THAT IS STRETCHING EAST ACROSS NORTHERN MINNESOTA. MEANWHILE...THE SOUTHERN WAVE SEEMS TO HAVE TAKEN A MORE EAST- NORTHEAST TRACK OVER THE LAST COUPLE OF HOURS AND HAVE SEEN THE TRENDS IN BOTH RADAR AND LIGHTNING FARTHER TO THE SOUTH. SO THERE ARE TWO QUESTION MARKS FOR TODAY. FIRST...HOW MUCH DEVELOPMENT WILL OCCUR TO THE NORTH OF THE MAIN SHORTWAVE (MID LEVEL WAA WEAKENS THROUGH THE DAY) AND TWO...HOW FAR NORTH WITH THE COMPLEX WITH THE MAIN SHORTWAVE MAKE IT. WITH THE LATEST RADAR TRENDS...HAVE TRENDED THE POP FORECAST UP ALONG THE WISCONSIN BORDER FOR THIS MORNING AND INTO THE AFTERNOON AS WEAK MID LEVEL Q-VECTOR CONVERGENCE IS MOVING INTO THE CWA THIS MORNING AND EARLY AFTERNOON WITH THE SHORTWAVE. MOISTURE IS A LITTLE MORE QUESTIONABLE DUE TO THE HIGH PRESSURE RIDGE BUILDING SOUTH FROM A HIGH NEAR HUDSON BAY...BUT THERE SHOULD BE ENOUGH FOR SOME SHOWERS/THUNDERSTORMS. NOT COMPLETELY SURE HOW FAR NORTH THINGS WILL GO WITH THE GENERALLY SLOW NORTH-NORTHEAST MOVEMENT DUE TO THE WEAKENING FLOW ALOFT...BUT HAVE MUCH OF THE WESTERN U.P. IN CHANCE POP CATEGORY BY LATE MORNING AND EARLY AFTERNOON. FOR THE SECOND QUESTION...LOOKING AT THE FORCING AND EXPECTED SHORTWAVE TRACK...WOULD EXPECT MOST OF THE SECOND WAVE OF PRECIPITATION TO BE LOCATED OVER NORTHERN WISCONSIN...WITH THE NORTHERN EDGE BRUSHING THE SOUTHWESTERN HALF OF THE CWA. HAVE SEEN SOME OF THE MODELS SHIFTING THE HEAVY PRECIPITATION MUCH FARTHER NORTH THAN THAT AND BRING A LARGE AREA OF THUNDERSTORMS EAST- SOUTHEAST ACROSS THE SOUTHERN HALF OF UPPER MICHIGAN. BUT THOSE MODELS SEEM TO BE STRUGGLING WITH THE LATEST TRENDS IN THE CONVECTION IN SOUTHERN MINNESOTA AND NORTHERN IOWA...SO CONFIDENCE IS LOWER IN THAT OCCURRING. PRECIPITABLE WATER VALUES WILL RISE TO AROUND 1.5 INCHES OVER THE SOUTHWEST PART OF THE CWA AND WHEN COMBINED WITH FREEZING LEVELS AROUND 11-12KFT...THINK HEAVY RAIN IS POSSIBLY WHERE THUNDERSTORMS OCCUR (STORM IN NORTHWEST WISCONSIN HAS 1HR RADAR ESTIMATES EXCEEDING 2 INCHES). DIDN/T PUT TOO HIGH OF QPF IN THE FORECAST DUE TO THE UNCERTAINTY ON THE NORTHERN EXTENT...SO WILL PROBABLY BE ADJUSTING THAT THROUGH MUCH OF THE DAY AS THE CONVECTION SHOWS ITS HAND. THESE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY SHIFT TO THE SOUTHEAST THROUGH THE EVENING AND OVERNIGHT HOURS AND HAVE FOLLOWED THAT IDEA FOR THE POPS. WITH SOME CLEARING ON THE BACK SIDE AND WARM/MOIST AIRMASS STILL IN PLACE (ALONG WITH ADDED MOISTURE FROM RAIN)...WILL INCLUDE PATCHY/AREAS OF FOG IN THE FORECAST. LOWS TONIGHT WILL REMAIN WARM AND GENERALLY IN THE LOWER 60S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 503 AM EDT WED SEP 2 2015 SHORTWAVE THAT BRINGS SHRA/TSRA TO PORTIONS OF CWA INTO TONIGHT SLOWLY DRIFTS SOUTHEAST OF UPR MICHIGAN ON THURSDAY MORNING. SUBSIDENCE IN WAKE OF THE WAVE SHOULD LIMIT ADDITIONAL SHRA/TSRA ON THU AFTN OVER WESTERN CWA BUT WILL LINGER SMALL CHANCES OVER SCNTRL TO ACCOUNT FOR THE SLOWLY DEPARTING SHORTWAVE/Q-VECTOR CONVERGENCE AND POCKET OF HIGHER H85-H7 RH. GIVEN MUCAPE 500-1000J/KG CANNOT REMOVE TSRA CHANCES. AT SFC...HIGH PRESSURE OVER NORTHERN QUEBEC EXPANDS RIDGE INTO UPPER GREAT LAKES THU AFTN/THU NIGHT. COOLER AIR ALOFT /H85 TEMPS 15-17C/ WITH THE SHORTWAVE TROUGH ALONG WITH WINDS OFF GREAT LAKES SHOULD KEEP TEMPS IN THE EAST IN THE UPR 70S OR LOW 80S. MID-UPR 80S SHOULD OCCUR OVER INTERIOR WEST CWA WITH BETTER MIXING AND WARMER H85 TEMPS OVER 18C. INTO THU NIGHT...GFS MOST BULLISH SHOWING LIGHT QPF ALONG AXIS OF LINGERING H85 THETA-E AND ELEVATED INSTABILITY. THINK GFS IS OVERDONE THOUGH BASED ON DRY LOOK ON ITS OWN FORECAST SOUNDINGS WHERE IT IS SHOWING LIGHT QPF. OPTED TO KEEP DRY FORECAST GOING WITH JUST INCREASE IN CLOUDS. SHORTWAVE THAT MOVES THOUGH ON THURSDAY MEANDERS ACROSS UPPER LAKES THROUGH FRIDAY. THEN AS WSW FLOW ALOFT INCREASES LATER SAT AFTN INTO SUNDAY...SHORTWAVE SHOULD BE PICKED UP AND PROPELLED ACROSS CANADA. AS THE WAVE LIFTS OVER THE AREA DURING THIS TIME CANNOT DISCOUNT IDEA OF SOME SHRA/TSRA WITH BETTER CHANCES DURING PEAK HEATING ON SATURDAY ESPECIALLY WEST WHERE 0-3KM MUCAPES OVER 1000J/KG COMBINE WITH MORE FAVORABLE STORM STEERING WINDS FM SW SO THERE IS LESS IN WAY OF LAKE MODIFICATION/STABILIZATION. LIMIT TO THE LARGER SCALE FORCING PROHIBITS NOTHING MORE THAN SLIGHT CHANCES. EVEN WITH BUILDUP OF CU CLOUDS...MIXING TO H85 TEMPS 18-20C SUPPORT HIGHS BACK INTO THE UPPER 80S NEAR 90 DEGREES WEST AND IN THE MID 80S AWAY FM LK MICHIGAN. LOW PRESSURE AND COLD FRONT APPROACH UPPER MISSISSIPPI RIVER VALLEY AND UPPER GREAT LAKES SUNDAY. INDICATIONS THAT LOW PRESSURE WAVE ALONG FRONT HOLDS UP MOST SHRA/TSRA WITH THE FROPA UNTIL SUNDAY NIGHT OR MONDAY. USED A MODEL CONSNESUS FOR POPS TIMING. DESPITE MLCAPES BUILDING TO 1000-1500J/KG IN THE AFTN ON SUNDAY...SEVERE RISK SHOULD BE HELD DOWN BY 0-6KM SHEAR OF 30 KTS OR LESS. HEAVY RAIN POTENTIAL HIGHER LATER SUN AFTN INTO SUNDAY NIGHT WITH PWATS ALONG AND AHEAD OF FRONT OVER 2 INCHES. WITH ENOUGH INSOLATION TEMPS ON SUN AFTN COULD RISE UPR 80S TO AROUND 90 DEGREES IN MANY AREAS AWAY FM SOUTH WINDS OFF OF LK MICHIGAN. COLD FRONT CROSSES LATER SUN NIGHT OR MONDAY/LABOR DAY. CLOUDS ALONG WITH SHRA/TSRA SHOULD HOLD DOWN TEMPS IN THE 70S MOST AREAS. COULD SEE DIMINISHING TREND TO RAIN LATER ON MONDAY...BUT WILL KEEP GRIDS MORE GENERALIZED ATTM. WINDS SHIFT AROUND TO SW AND WEST LATER MONDAY INTO TUESDAY. USED CONSALL TO CREATE WINDS...WHICH APPEAR TO BE QUITE GUSTY INTO TUESDAY...ESPECIALLY NEAR LK SUPERIOR. TO START TREND WENT WITH WINDS TO 25 MPH WITH HIGHER GUSTS OVER 30 MPH POSSIBLE ON TUE. COOLING STILL ON TRACK WITH TEMPS MOST AREAS IN THE 60S TO LOW 70S ON TUESDAY. UNCLEAR HOW COOLING TREND WORKS OUT NEXT WEEK...BUT NO MATTER WHAT IT APPEARS MUCH COOLER THAN RECENT WARMTH. MAIN QUESTION IS HOW LONG WILL THE COOL DOWN PERSIST. PLENTY OF TIME TO SORT THAT OUT OVER NEXT COMING DAYS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 747 AM EDT WED SEP 2 2015 SEVERAL FEATURES OF NOTE FOR THE TAFS TODAY...WITH GROUND FOG OCCURRING OVER MUCH OF UPPER MICHIGAN THIS MORNING...WHILE SHOWERS AND THUNDERSTORMS LIFT NORTHEAST FROM EASTERN MINNESOTA AND NORTHWEST WISCONSIN. EXPECT THE FOG TO DIMINISH OVER THE NEXT COUPLE OF HOURS. THE RAIN HAS ALREADY REACHED KIWD AND EXPECT THE THUNDERSTORM JUST TO THE SOUTHWEST TO AFFECT THE SITE AND HAVE WENT WITH PREDOMINATE THUNDER FOR THE FIRST TWO HOURS. THERE IS THE POTENTIAL FOR DOWNBURST WINDS WITH THE HEAVIEST RAIN AND HAVE SEEN GUSTS TO 30KTS OCCUR UPSTREAM IN WISCONSIN. OTHERWISE...EXPECT THE SHOWERS TO CONTINUE NORTHEAST THROUGH THE MORNING AND LIKELY NEAR OR IMPACT KCMX/KSAW. HAVE WENT WITH VCSH FOR NOW DUE TO INDICATIONS IN THE MODELS THAT THE SHOWERS WILL RUN INTO DRIER AIR TO THE NORTHWEST AND WEAKENING FORCING. THESE SHOWERS WILL EVENTUALLY FOCUS BACK TOWARDS THE WISCONSIN BORDER LATER TODAY BEFORE DEPARTING THIS EVENING. WITH THE RAIN AND A CONTINUED WARM/MOIST AIR MASS...SHOULD SEE FOG REDEVELOP AGAIN TONIGHT AT ALL THREE SITES. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 445 AM EDT WED SEP 2 2015 A RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD SOUTH OVER LAKE SUPERIOR THROUGH TONIGHT AS A HIGH MOVES EAST FROM WESTERN HUDSON BAY TO NORTHERN QUEBEC. THIS HIGH WILL CONTINUE SOUTHEAST INTO THE NEW ENGLAND STATES THIS WEEKEND...WHILE KEEPING THE RIDGE OVER THE GREAT LAKES REGION. THIS RIDGE WILL LEAD TO WINDS STAYING BELOW 20KTS FOR MUCH OF THE FORECAST PERIOD AS WINDS GRADUALLY TURN TO THE SOUTH AHEAD OF A STATIONARY LOW PRESSURE SYSTEM IN THE NORTHERN PLAINS. THIS LOW WILL FINALLY LIFT NORTHEAST TOWARDS HUDSON BAY SUNDAY NIGHT INTO EARLY NEXT WEEK...SHIFTING A COLD FRONT EAST ACROSS THE UPPER GREAT LAKES ON MONDAY. FINALLY...WITH A WARM/MOIST AIR MASS OVER THE UPPER GREAT LAKES REGION...THERE IS THE POTENTIAL FOR PATCHY TO AREAS OF FOG OVER LAKE SUPERIOR (MAINLY OVER THE NORTHERN AREAS)...BUT NOT EXPECTING WIDESPREAD DENSE FOG AT THIS TIME. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ248-250. && SHORT TERM...SRF LONG TERM...JLA AVIATION...SRF MARINE...SRF
Hazardous weather outlook, Sep 2, 5:10 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 610 AM EDT WED SEP 2 2015 MIZ001>007-009>014-084-085-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 610 AM EDT WED SEP 2 2015 /510 AM CDT WED SEP 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY OVER THE WEST HALF OF UPPER MICHIGAN...ESPECIALLY TOWARD THE WISCONSIN BORDER. THE CHANCE OF THUNDERSTORMS WILL LINGER TONIGHT...MAINLY ALONG THE WISCONSIN BORDER AND OVER SOUTH CENTRAL UPPER MICHIGAN. HEAVY RAIN MAY OCCUR IN THE STRONGER THUNDERSTORMS. AREAS OF FOG MAY BE DENSE THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL UPPER MICHIGAN ON THURSDAY. THE CHANCE OF THUNDERSTORMS WILL RETURN TO WESTERN UPPER MICHIGAN SATURDAY NIGHT AND SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WESTERN AND CENTRAL UPPER MICHIGAN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN TO THE NATIONAL WEATHER SERVICE. THE PUBLIC MAY SUBMIT REPORTS THROUGH FACEBOOK OR TWITTER. LSZ162-240>251-263>267-031200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 610 AM EDT WED SEP 2 2015 /510 AM CDT WED SEP 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY OVER MOST OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-031200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 610 AM EDT WED SEP 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ARE EXPECTED AT TIMES. SEE THE LATEST MARINE WEATHER MESSAGE AND THE NEARSHORE MARINE FORECAST FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. HEAVY RAIN MAY OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PATCHY DENSE FOG WILL REMAIN POSSIBLE ON THURSDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY. THE CHANCE OF THUNDERSTORMS WILL RETURN MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
In the hours before
Special weather statement, Sep 2, 7:31 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
731 AM CDT WED SEP 2 2015
MIZ009-021315-
GOGEBIC MI-
731 AM CDT WED SEP 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOGEBIC COUNTY UNTIL
815 AM CDT...
AT 731 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF VAN BUSKIRK
TO 7 MILES NORTHWEST OF PHELPS...AND MOVING NORTH AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARENISCO...WATERSMEET...POMEROY LAKE...THOUSAND ISLAND LAKE...
TAMARACK LAKE...CHANEY LAKE...LAKE GOGEBIC STATE PARK AND PRESQUE
ISLE RESERVOIR.
LAT...LON 4659 8978 4659 8974 4651 8974 4650 8971
4651 8937 4633 8936 4633 8899 4610 8899
4615 8912 4630 8994
TIME...MOT...LOC 1231Z 189DEG 21KT 4634 8997 4612 8920
KFThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:31 AM CDT | Special Weather Statement | MQT | Gogebic | 44 min |
| Sep 2, 7:57 AM CDT | Areal Flood Advisory | MQT | Gogebic | 3 hr |
| Sep 2, 8:01 AM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron | 59 min |
| Sep 2, 8:55 AM CDT | Severe Thunderstorm Warning | MQT | Iron | 65 min |
| Sep 2, 10:17 AM CDT | Areal Flood Advisory | MQT | Ontonagon | 3 hr |
| Sep 2, 10:18 AM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 42 min |
| Sep 2, 10:57 AM CDT | Severe Thunderstorm Warning | MQT | Delta, Menominee | 63 min |
| Sep 2, 11:05 AM CDT | Areal Flood Advisory | MQT | Menominee | 3 hr |
| Sep 2, 11:27 AM CDT | Special Marine Warning | MQT | 2 hr | |
| Sep 2, 11:36 AM CDT | Areal Flood Advisory | MQT | Delta | 3 hr |
| Sep 2, 12:37 PM CDT | Special Marine Warning | MQT | 113 min | |
| Sep 2, 5:22 PM CDT | Areal Flood Advisory | MQT | Menominee | 3 hr |
Nearby
Flash Flood Warnings in Michigan, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.